Separate names with a comma.
Discussion in 'Off-topic Discussion' started by auzzy_mikey, Aug 21, 2019.
Hey just curious has anyone taken antidepressants for their entire life or for more than 10 years?
Not in a row. Most I went was almost 2 years on an SSRI, then I voluntarily discontinued [don't do this without medical help]. SSRIs are notorious for sexual side effects. In fact, that is one of the biggest selling points for new generation SSRi/SNRIs.
Are you a long-time user, or are you thinking about starting an antidepressant therapy?
Yep, 3mg of valium a day for 12 years. No problems (believe it or not!).
Valium's not an antidepressant.
Hey, I've only been on antidepressants for 4 months now. I was just thinking as to whether it's safe to take them for all my life. Because I plan to never orgasm ever again. And yes the main reason I want to take antidepressants for all my life is that they suppress sexual libido and urges.
Ah kk. Do you plan on taking it for your entire life?
This is unrealistic. You're setting yourself up for some kind of disappointment and an eventual relapse. If "no orgasm ever" is really your goal, you must get a surgical orchiectomy, or a chemical castration. I don't know the ethics of doing this voluntarily, and I am by no means endorsing you or anyone else to proceed with this route. Other, reversible procedures probably involve hormone treatments. Honestly, you need to talk to your antidepressant prescriber about these feelings. Jesus dude, what if you happen to meet the right
Though doctors do give long term SSRI, the purpose of these drugs [for depression] is to get you out of a rut, and help you establish better thinking patterns. You should start some kind of CBT in conjunction to your medication. NoFap is a type of CBT actually. You are supposed to get off of them eventually. This class of drugs has some of the worst withdrawal symptoms [read about Cymbalta (an SSNRI), that one is notorious for this].
My friend I am completely ready to never orgasm again. I have felt mentally shit all the time after any form of orgasm. I have thought about this time and again and I have rationalised that 15 mins of pleasure (orgasm) is not worth ruining my 95% of the day and time.
I have consulted 3 psychiatrists in the past week about only primarily as to whether 20mg fluoxetine would cause withdrawals. They have all confirmed that 20mg fluoxetine is a very safe drug and that it will not cause any withdrawals.
You can be put on SSRI medication for life if that is what is necessary. I too had a withdrawal breakdown and will be restarting treatment next month.
However, your goal should be to eventually wean off imo. While masturbation can cause serotonin deficiencies in the long run, these systems can also be rewired in the long run. If it takes a decade to make them crash it can take a decade to get properly functioning serotonergic systems again, but a lifetime?
These meds fortunately help enough to start some sort of therapy than can get to the root causes. I know that's what I will be doing. SSRIs above all treat symptoms, they cure to some extent but quitting can lead to a serious setback, anxiety/depression can creep back up on you in a matter of weeks.
I'd also consider meditation and diet, very important...
Os are part of life. My best memories are of the most special Os I've had with my lovers. IDK man, don't go this hardcore without at least trying pussy.
Prozac is one of the SSRIs with lower withdrawal symptoms. It's often used as a substitute when weaning patients off other, more stubborn SSRIs.
I agree with this. You gotta find the root cause. You are taking the drug, to give you the mental strength to fix the root cause.
Hey brother, I have been on Wellbutrin and Zoloft for 10 yrs easy. Everyone has there opinion. I listen to people's experience. My experience has been positive. They do not keep me from PMO though. They DO make me more level and help me not be so extreme in my thinking.
And the no orgasm thing? It seems like a good idea now but I recommend not making any major decisions for the first 6mo or more. When I am new or emotionally raw, I may think ANYTHING seems like a good idea! But really, I just don't want to PMO anymore.
Meds help a lot of people. They all have different side effects. Work with a professional and you will find the right one for you! Then perhaps you wont need to go to extreme measures.
Whatever you decide, keep the faith!
We repeat, Valium is not an antidepressant